Alert archive / Michigan / Gale Warnings in 2011

Gale Warning 32, NWS Detroit, MI

February 3, 2011

NWS Detroit, MI issued this gale warning at Feb 3, 2011, 3:39 AM EST. It took effect at Feb 3, 2011, 12:00 PM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 3, 2011, 3:39 AM EST (08:39 UTC)
In effect from
Feb 3, 2011, 12:00 PM EST
Expired
Feb 4, 2011, 3:43 AM EST
In force
16 hr
Issued by
NWS Detroit, MI

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WHUS73 KDTX 030839
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
339 AM EST THU FEB 3 2011

...SOUTHWEST GALES DEVELOPING THIS AFTERNOON...

.HIGH PRESSURE WILL BUILD OVER THE OHIO VALLEY TODAY AND REMAIN THERE 
THROUGH FRIDAY. WHILE THE HIGH WILL PROVIDE DRY WEATHER...AN 
INCREASED PRESSURE GRADIENT WILL BRING GUSTY SOUTHWEST WINDS TO THE 
CENTRAL GREAT LAKES THIS AFTERNOON AND TONIGHT WITH THE REGION IN 
BETWEEN THIS HIGH PRESSURE AND A LOW PRESSURE SYSTEM OVER JAMES BAY. 
WINDS ARE EXPECTED TO GUST TO GALE FORCE ACROSS THE OPEN WATERS OF 
LAKE HURON FROM ALABASTER NORTH TO THE STRAITS OF MACKINAC THIS 
AFTERNOON AND THROUGH MUCH OF THE OVERNIGHT HOURS...THEREFORE WILL 
ISSUE A GALE WARNING FOR THESE AREAS.

WINDS WILL BECOME LIGHTER ON FRIDAY AND INTO THE WEEKEND AS AN AREA 
OF LOW PRESSURE SLIDES EAST THROUGH THE NORTHERN GREAT LAKES.

LHZ362-363-032130-
/O.NEW.KDTX.GL.W.0032.110203T1700Z-110204T0900Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
339 AM EST THU FEB 3 2011

...GALE WARNING IN EFFECT FROM NOON TODAY TO 4 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM EST FRIDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 32 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 38 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 17 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 PM EST 
  THURSDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ361-032130-
/O.NEW.KDTX.GL.W.0032.110203T1700Z-110204T0300Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
339 AM EST THU FEB 3 2011

...GALE WARNING IN EFFECT FROM NOON TODAY TO 10 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM EST THIS
EVENING. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 30 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 35 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 PM EST 
  THURSDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

KURIMSKI
4 follow-up statements
614 
WHUS73 KDTX 030849
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
349 AM EST THU FEB 3 2011

...GUSTY SOUTHWEST WINDS DEVELOPING THIS AFTERNOON...

.HIGH PRESSURE WILL BUILD OVER THE OHIO VALLEY TODAY AND REMAIN THERE 
THROUGH FRIDAY. WHILE THE HIGH WILL PROVIDE DRY WEATHER...AN 
INCREASED PRESSURE GRADIENT WILL BRING GUSTY SOUTHWEST WINDS TO THE 
CENTRAL GREAT LAKES THIS AFTERNOON AND TONIGHT WITH THE REGION IN 
BETWEEN THIS HIGH PRESSURE AND A LOW PRESSURE SYSTEM OVER JAMES BAY. 
WINDS ARE EXPECTED TO GUST TO GALE FORCE ACROSS THE OPEN WATERS OF 
LAKE HURON FROM ALABASTER NORTH TO THE STRAITS OF MACKINAC THIS 
AFTERNOON AND THROUGH MUCH OF THE OVERNIGHT HOURS...THEREFORE WILL 
ISSUE A GALE WARNING FOR THESE AREAS. FURTHER SOUTH WINDS ARE 
EXPECTED TO REACH BRISK WIND ADVISORY CRITERIA ACROSS SAGINAW BAY 
AND THE NEARSHORE WATERS OF LAKE HURON FROM THE TIP OF THE THUMB TO 
PORT SANILAC AS WINDS GUST TO 25 TO 30 KNOTS. WILL ISSUE BRISK WIND 
ADVISORIES FOR THESE AREAS THIS AFTERNOON AND MUCH OF TONIGHT WITH 
THE NORTHERN THUMB ZONES GUSTING A BIT LONGER.

WINDS WILL BECOME LIGHTER ON FRIDAY AND INTO THE WEEKEND AS AN AREA 
OF LOW PRESSURE SLIDES EAST THROUGH THE NORTHERN GREAT LAKES.

LHZ362-363-032100-
/O.CON.KDTX.GL.W.0032.110203T1700Z-110204T0900Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
349 AM EST THU FEB 3 2011

...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 4 AM EST
FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 4 AM EST
FRIDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 32 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 38 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 17 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 PM EST 
  THURSDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ361-032100-
/O.CON.KDTX.GL.W.0032.110203T1700Z-110204T0300Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
349 AM EST THU FEB 3 2011

...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM EST
THIS EVENING...

A GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM EST
THIS EVENING. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 30 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 35 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 PM EST 
  THURSDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ421-441-032100-
/O.NEW.KDTX.BW.Y.0006.110203T1700Z-110204T0900Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
349 AM EST THU FEB 3 2011

...BRISK WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
BRISK WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM
EST FRIDAY. 

* WIND: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS 
  UP TO 27 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 31 KNOTS. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST 
  THURSDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT
ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING
ICE FLOES COULD DAMAGE SMALL CRAFT.

&&

$$

LHZ422-442-032100-
/O.NEW.KDTX.BW.Y.0006.110203T1700Z-110204T0300Z/
INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
HARBOR BEACH TO PORT SANILAC MI-
349 AM EST THU FEB 3 2011

...BRISK WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
BRISK WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM
EST THIS EVENING. 

* WIND: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS 
  UP TO 23 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 27 KNOTS. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EST 
  THURSDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT
ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING
ICE FLOES COULD DAMAGE SMALL CRAFT.

&&

$$

KURIMSKI
331 
WHUS73 KDTX 032043
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
343 PM EST THU FEB 3 2011

...SOUTHWEST WINDS CONTINUE INTO THE EVENING...

.MAIN MARINE CONCERN TODAY IS THE PRESSURE GRADIENT FORCE WINDS 
PRESENT ACROSS MUCH OF THE GREAT LAKES TODAY. LOW PRESSURE OVER 
JAMES BAY AND HIGH PRESSURE OVER THE OH VALLEY PROVIDES PGF WINDS 
VARYING FROM 20KT NEAR LAND TO 35KT GALES OVER THE OPEN WATERS OF 
LAKE HURON. MODEL SOUNDING FROM N CENTRAL LAKE HURON HAVE US MIXING 
DOWN FROM 4KFT WHERE 37KT WINDS COULD OCCUR. ENHANCING THE WINDS AS 
WELL WILL BE A 500MB TROUGH AXIS AND 35KT 850MB JET PASSING THROUGH 
FROM 00-06Z TONIGHT. WILL KEEP GALES IN THE FORECAST JUST UNTIL THE 
ABOVE FEATURE PASSES AND THE PRESSURE GRADIENT RELAXES SOME...AROUND 
09Z. 

CONTINUED STRONG SW WINDS PROVIDE AN INTERESTING FEATURE SHOWN ON 
VIS SATELLITE TODAY AS ICE SHELF MOVED SIGNIFICANTLY AWAY FROM LAND. 
CHANNELS HAVE WIDENED FROM ROUGHLY 2 MILES TO 4 MILES IN OUTER 
SAGINAW BAY AND FROM 1 MILE TO 3 MILES ALONG SANILAC COUNTY. SIMILAR 
PHENOMENA OCCURRED IN GEORGIAN BAY/BRUCE PENINSULA AS WELL.

LHZ362-363-040845-
/O.CON.KDTX.GL.W.0032.000000T0000Z-110204T0900Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
343 PM EST THU FEB 3 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 32 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 37 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 PM EST 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 8 PM EST 
  THURSDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ361-040300-
/O.CON.KDTX.GL.W.0032.000000T0000Z-110204T0300Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
343 PM EST THU FEB 3 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 27 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 31 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EST 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 PM EST 
  THURSDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ421-441-040845-
/O.CON.KDTX.BW.Y.0006.000000T0000Z-110204T0900Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
343 PM EST THU FEB 3 2011

...BRISK WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A BRISK WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. 

* WIND: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS 
  UP TO 24 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 28 KNOTS. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST 
  THURSDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT
ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING
ICE FLOES COULD DAMAGE SMALL CRAFT.

&&

$$

LHZ422-442-040300-
/O.CON.KDTX.BW.Y.0006.000000T0000Z-110204T0300Z/
INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
HARBOR BEACH TO PORT SANILAC MI-
343 PM EST THU FEB 3 2011

...BRISK WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A BRISK WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* WIND: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS 
  UP TO 21 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 24 KNOTS. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST 
  THURSDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT
ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING
ICE FLOES COULD DAMAGE SMALL CRAFT.

&&

$$
835 
WHUS73 KDTX 040307
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1007 PM EST THU FEB 3 2011

...SOUTHWEST GALES ON THE OPEN WATERS OF LAKE HURON...

.PRESSURE GRADIENT FORCE WINDS PRESENT ACROSS MUCH OF THE GREAT
LAKES TODAY WILL MAINTAIN GALE FORCE GUSTS ON THE OPEN WATERS OF
LAKE HURON THROUGH SUNRISE. LOW PRESSURE OVER JAMES BAY AND HIGH
PRESSURE OVER THE OHIO VALLEY WILL SUPPORT STRONG WINDS THROUGH
FRIDAY EVEN AS GALE FORCE GUSTS DIMINISH.

SATELLITE IMAGERY INDICATED ICE FLOES MOVING OUT INTO LAKE HURON
FROM OUTER SAGINAW BAY AND THE LAKE HURON SHORELINE AROUND THE
THUMB. THIS IS EXPECTED TO CONTINUE THROUGH SUNRISE AS WELL AND
DUE TO THE STRONG SOUTHWEST WINDS. 

LHZ362-363-041200-
/O.EXT.KDTX.GL.W.0032.000000T0000Z-110204T1200Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
1007 PM EST THU FEB 3 2011

...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST FRIDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 7 AM EST FRIDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 32 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 40 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. 

* TIMING: THE MAXIMUM WINDS AND WAVES ARE EXPECTED AROUND 2 AM
  FRIDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ361-040900-
/O.EXT.KDTX.GL.W.0032.000000T0000Z-110204T0900Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
1007 PM EST THU FEB 3 2011

...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST FRIDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM EST FRIDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS
  UP TO 26 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 35 KNOTS.
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET WITH A
  POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET.

* TIMING: THE MAXIMUM WINDS AND WAVES ARE EXPECTED AROUND 2 AM
  FRIDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ421-422-441-442-041200-
/O.EXT.KDTX.BW.Y.0006.000000T0000Z-110204T1200Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
1007 PM EST THU FEB 3 2011

...BRISK WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST FRIDAY...

THE BRISK WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST FRIDAY. 

* WIND: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS UP
  TO 25 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 30 KNOTS.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 AM EST FRIDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT
ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING
ICE FLOES COULD DAMAGE SMALL CRAFT.

&&

$$
831 
WHUS73 KDTX 040843
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
343 AM EST FRI FEB 4 2011

...WINDS WILL CONTINUE TO DECREASE THIS MORNING...

.OBSERVATIONS IN AND AROUND LAKE HURON HAVE INDICATED THAT THE WINDS 
HAVE DECREASED A BIT. THE SOUTHWESTERLY PRESSURE GRADIENT WILL 
CONTINUE TO WEAKEN DURING THE DAY AS ARCTIC HIGH PRESSURE OVER THE 
OHIO VALLEY WEAKENS. THEREFORE...WILL CANCEL THE GALE WARNING THAT 
WAS IN EFFECT FOR MUCH OF LAKE HURON. 

LHZ361-040945-
/O.CAN.KDTX.GL.W.0032.000000T0000Z-110204T0900Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
343 AM EST FRI FEB 4 2011

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
GALE WARNING. 

$$

LHZ362-363-040945-
/O.CAN.KDTX.GL.W.0032.000000T0000Z-110204T1200Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
343 AM EST FRI FEB 4 2011

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
GALE WARNING. 

$$

LHZ441-442-040945-
/O.CAN.KDTX.BW.Y.0006.000000T0000Z-110204T1200Z/
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
343 AM EST FRI FEB 4 2011

...BRISK WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
BRISK WIND ADVISORY. 

$$

LHZ421-422-041600-
/O.EXT.KDTX.BW.Y.0006.000000T0000Z-110204T1600Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
343 AM EST FRI FEB 4 2011

...BRISK WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

THE BRISK WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

* WIND: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS UP
  TO 19 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 26 KNOTS.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EST FRIDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT
ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING
ICE FLOES COULD DAMAGE SMALL CRAFT.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Feb 3, 12:00 AM EST, 3 hours 39 minutes earlier.

Area forecast discussion, Feb 3, 12:00 AM EST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1200 AM EST THU FEB 3 2011

.AVIATION...

OBSERVATIONS INDICATE CEILING HEIGHT ALONG THE SHORELINE OF LAKE
MICHIGAN HAS DROPPED INTO THE MVFR CATEGORY WITH AN INLAND MOVE IN
THE PATTERN AS WINDS BACK TOWARD THE WEST. PLAN TO GIVE THESE CLOUDS
A CHANCE TO MAKE IT INTO OUR AREA LATER IN THE MORNING AS WESTERLY
FLOW CONTINUES TO DEVELOP AND THE INVERSION ABOVE THE BOUNDARY LAYER
INCREASES. HOWEVER, PLAN NOT TO CARRY A PREVAILING CONDITION AS
THERE IS LITTLE OR NO ADDITIONAL LAKE CLOUD DEVELOPMENT DUE TO THE
VERY DRY AIR FROM WISCONSIN. THIS LACK OF NEW CLOUD DEVELOPMENT ADDS
SOME DOUBT ABOUT HOW MUCH WILL BE LEFT OF THE OVERALL PATTERN BY THE
TIME IT REACHES SE MICHIGAN.

THE OTHER CONCERN FOR AVIATION INTERESTS WILL BE WITH SOUTHWEST WIND
INCREASING THIS AFTERNOON. GUSTS OF 20 TO 25 KNOTS WILL ADD AN EDGE
TO ALREADY COLD TEMPERATURES. ANY ADDITIONAL LAKE-GENERATED CLOUD
COVER LATER TODAY IS EXPECTED TO BE PATCHY DUE TO THE DRY NATURE OF
THE BOUNDARY LAYER AND DIRECTED MOSTLY NORTH OF MBS. THE GUSTINESS
OF THE WIND WILL EASE A BIT THIS EVENING BUT SUSTAINED WIND WILL
LINGER NEAR 15 KNOTS THROUGH TONIGHT.

&&

.PREV DISCUSSION...ISSUED 308 PM EST WED FEB 2 2011

SHORT TERM...TONIGHT

SNOW AND WINDS CONTINUE TO WIND DOWN LATE THIS AFTERNOON...WITH JUST
SOME LINGERING LAKE EFFECT ACTIVITY WITH THE NORTHERLY FLOW COMING
OFF LAKE HURON TO DEAL WITH...WHICH WILL LIKELY AFFECT THE SHORELINE
COMMUNITIES OF THE THUMB REGION EARLY THIS EVENING BEFORE PUSHING
OFFSHORE AND ENDING...AS LOW LEVEL ANTI-CYCLONIC FLOW BUILDS IN AND
SURFACE RIDGE AXIS SETTLES OVER THE CENTRAL GREAT LAKES TOMORROW
MORNING. THUS...WITH SOME ADDITIONAL LIGHT SNOW SHOWER ACTIVITY AND
CONTINUED BRISK WINDS OF 25 TO 35 MPH FOR ANOTHER FEW HOURS...WILL
CARRY BLOWING SNOW ADVISORY FOR HURON/SANILAC INTO THE MID EVENING
HOURS. ALL OTHER HEADLINES WILL BE ALLOWED TO EXPIRE AT 5 PM.

WITH CLEARING SKIES EXPECTED TONIGHT...WE ARE SET UP FOR A
COLD NIGHT WITH THE FRESH SNOW COVER...AND WILL CONTINUE WITH THE
MINS IN THE LOW SINGLE NUMBERS...SEVERAL DEGREES BELOW LATEST
GUIDANCE. IF THERE WASN'T SOME UNCERTAINTY WITH WINDS COMPLETELY
DYING OFF BY 12Z...WOULD HAVE FORECASTED MINS BELOW ZERO ACROSS MUCH
OF THE CWA.

LONG TERM...THURSDAY THROUGH WEDNESDAY

IN THE WAKE OF THE DEPARTING STORM SYSTEM...SURFACE HIGH PRESSURE
WILL EXTEND FROM THE TEXAS INTO THE OHIO/TENNESSEE VALLEY REGIONS.
THIS WILL PROVIDE SEVERAL DAYS OF QUIET WEATHER. TEMPERATURES WILL
BE RATHER CHILLY WITH THIS LARGE COLD AIRMASS ENCOMPASSING MUCH OF
THE EASTERN CONUS...WITH HIGHS AROUND 20 DEGREES AND LOWS IN THE
SINGLE DIGITS TO AROUND ZERO.

THE NEXT SYSTEM TO AFFECT THE AREA WILL BE A NORTHERN STREAM WAVE
THAT WILL SWEEP INTO THE UPPER MIDWEST/GREAT LAKES DURING THE LATE
FRIDAY INTO SATURDAY TIME FRAME. THIS SYSTEM WILL INTERACT TO SOME
DEGREE WITH THE LEFTOVER UPPER LEVEL ENERGY NOW SETTLING INTO THE
SOUTHWEST CONUS. A LION/S SHARE OF THE 12Z MODEL SOLUTIONS...WHICH
INCLUDES GFS/GLOBAL GEM ENSEMBLE MEMBERS...ARE PROGRESSIVE ENOUGH
WITH THE NORTHERN STREAM WAVE TO LIMIT THE EFFECTS OF ANY PHASING
BETWEEN THE STREAMS TO AREAS GENERALLY EAST OF THE CENTRAL GREAT
LAKES. SO...GENERALLY DO NOT EXPECT ANYTHING MORE THAN LIGHT SNOW
FOR SOUTHEAST LOWER MICHIGAN ATTM.

ADDITIONAL SHORTWAVE ENERGY CONTINUES TO STREAM OFF THE NORTHERN
PACIFIC INTO THE BASE OF THE STEADILY AMPLIFYING UPPER TROUGH OVER
THE UPPER MIDWEST. THIS WILL PUT THE REGION WITHIN AN UNSETTLED
PATTERN WITH PERIODS OF LIGHT SNOW NEXT WEEK. THERE IS STILL SOME
CONCERN THAT ENOUGH PHASING BETWEEN THE MOST SIGNIFICANT OF THESE
GULF/ALASKA SHORTWAVES AND SHORTWAVE ENERGY ROTATING AROUND THE
HUDSON BAY POLAR VORTEX WILL PRODUCE A MORE SUBSTANTIAL SYSTEM
THROUGH OR JUST EAST OF THE CENTRAL GREAT LAKES DURING THE MONDAY
INTO TUESDAY TIME FRAME. MODEL CONSISTENCY REMAINS IFFY ON THE
EVOLUTION OF THIS PARTICULAR STORM SYSTEM ATTM...WHICH IS NOT
SURPRISING GIVEN THE FAST ENERGETIC FLOW STREAM DOWN FROM THE
NORTHERN PACIFIC. SO...FORECAST CONFIDENCE...BEYOND THE GENERAL
UPPER LEVEL PATTERN...REMAINS LOW AT THIS POINT.

TEMPERATURES WILL REMAIN COLD INTO NEXT WEEK...AND WILL LIKELY GET
COLDER AT THE END OF THIS FORECAST PERIOD AS THE AMPLIFYING UPPER
TROUGH INTO EARLY NEXT WEEK WILL FEED ADDITIONAL POLAR/ARCTIC AIR
INTO THE GREAT LAKES BY TUESDAY/WEDNESDAY

MARINE...

WINDS WILL QUICKLY DIMINISH THIS EVENING AS A RIDGE OF HIGH PRESSURE
MOVES OVER THE CENTRAL GREAT LAKES LATE TOMORROW MORNING. THIS HIGH
WILL SLIDE EAST THROUGH THE END OF THE WORK WEEK...SUPPORTING
MODERATE SOUTHWEST WINDS OF 15 TO 25 KNOTS. WINDS WILL BECOME
LIGHTER OVER THE WEEKEND...AREA OF LOW PRESSURE WORKS THROUGH THE
REGION.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....BT
SHORT TERM...SF
LONG TERM....DG
MARINE.......SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Feb 2, 7:40 PM EST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
740 PM EST WED FEB 2 2011

MIZ047>049-053>055-060>063-068>070-075-076-082-083-040045-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
740 PM EST WED FEB 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-040045-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
740 PM EST WED FEB 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 3:49 AM ESTBrisk Wind AdvisoryDTX31 hr

Nearby

Gale Warnings in Michigan, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.